Alert archive / New York / High Wind Warnings in 2009

High Wind Warning 1, NWS Burlington, VT

May 14, 2009Clinton County, Franklin County, New York

NWS Burlington, VT issued this high wind warning at May 14, 2009, 3:55 AM EDT for Clinton County, Franklin County, New York. It took effect at May 14, 2009, 4:00 AM EDT. It was in force for 11 hr. 5 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
May 14, 2009, 3:55 AM EDT (07:55 UTC)
In effect from
May 14, 2009, 4:00 AM EDT
Expired
May 14, 2009, 2:59 PM EDT
In force
11 hr
Issued by
NWS Burlington, VT

Counties Clinton County, NY, Franklin County, NY

The radar

The Burlington radar (KCXX), 68 km from the middle of the area, began a volume at 07:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 14, 8:18 AM EDTNON-TSTM WND DMGChamplain, NYTREE ON POWER LINES ON PERRY MILLS ROAD.
May 14, 2:30 PM EDTNON-TSTM WND DMGMalone, NYMULTIPLE TREES AND POWERLINES DOWN THROUGHOUT FRANKLIN COUNTY. POWER OUTAGES IN CONSTABLE AND WESTVILLE
May 14, 2:45 PM EDTNON-TSTM WND DMG2 E Peru, NYTREES DOWN ON FULLER ROAD
May 14, 2:45 PM EDTNON-TSTM WND DMG3 Ne Lyon Mountain, NYTREES AND POWER LINES DOWN.
May 14, 2:45 PM EDTNON-TSTM WND DMGPlattsburgh, NYTREE DOWN ON SALMON ROAD AT ROUTE 22.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Albany, NY (KALY), launched 00:00Z, 7.9 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 00:00Z on 2009-05-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 00:00Z on 2009-05-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 41 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2758 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
41 m²/s²
0-3 km storm-relative helicity
146 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS71 KBTV 140755
NPWBTV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BURLINGTON VT
355 AM EDT THU MAY 14 2009

...STRONG SOUTHERLY WIND GUSTS DEVELOPING THIS MORNING...

...LOCALIZED DAMAGING WINDS ALONG THE NORTH SLOPES OF THE
ADIRONDACKS TODAY...

SOUTH WINDS WILL QUICKLY INCREASE TO 15 TO 25 MPH WITH GUSTS TO
50 MPH BY DAYBREAK ACROSS THE SAINT LAWRENCE VALLEY AND NORTHERN
NEW YORK. THESE STRONG WINDS WILL SPREAD INTO THE CHAMPLAIN
VALLEY AND HIGHER TERRAIN OF CENTRAL AND NORTHERN VERMONT BY 8 AM
THIS MORNING. THE STRONGEST WINDS WITH GUSTS UP TO 60 MPH ARE
EXPECTED ALONG THE NORTHERN SLOPES OF THE ADIRONDACKS IN WESTERN
CLINTON AND FRANKLIN COUNTIES DUE TO LOCAL TERRAIN EFFECTS. GUSTS
UP TO 55 MPH WILL OCCUR IN THE CHAMPLAIN AND SAINT LAWRENCE
VALLEYS AS WELL AS HIGHER ELEVATIONS OF THE ADIRONDACK AND GREEN
MOUNTAINS AROUND MIDDAY TODAY. THE WINDS WILL GRADUALLY DECREASE
BY EARLY THIS EVENING.

NYZ027-030-031-142100-
/O.UPG.KBTV.WI.Y.0003.090514T0800Z-090515T0000Z/
/O.NEW.KBTV.HW.W.0001.090514T0800Z-090515T0000Z/
NORTHERN FRANKLIN-SOUTHERN FRANKLIN-WESTERN CLINTON-
INCLUDING THE CITIES OF...MALONE...SARANAC LAKE...TUPPER LAKE...
DANNEMORA
355 AM EDT THU MAY 14 2009

...HIGH WIND WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A HIGH WIND
WARNING FOR WESTERN CLINTON AND FRANKLIN COUNTIES IN NEW YORK...WHICH
IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. THE HIGH WIND WARNING
REPLACES THE WIND ADVISORY PREVIOUSLY IN EFFECT. 

STRONG SOUTH WINDS OF 25 TO 35 MPH...WITH GUSTS TO 60 MPH...ARE
EXPECTED THURSDAY WITH PEAK WINDS ANTICIPATED AROUND MIDDAY.
THESE STRONG WINDS WILL GRADUALLY DIMINISH TOWARD THIS EVENING.

THE STRONGEST WINDS ARE LIKELY ALONG THE NORTHERN SLOPES OF THE
ADIRONDACKS FROM MALONE TO ELLENBURG CENTER. SPECIAL ATTENTION
SHOULD BE PAID TO AREAS WHERE THE GROUND IS STILL SATURATED FROM
RECENT HEAVY RAIN...AS TREES MAY BE SUSCEPTIBLE TO FALLING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. SECURE ANY LOOSE OBJECTS 
AROUND YOUR PROPERTY THAT MAY BE BLOWN OR DAMAGED BY WIND. SCATTERED
POWER OUTAGES ARE POSSIBLE IN THE WARNED AREA LATER TODAY.

&&

$$

NYZ026-028-029-034-035-087-VTZ001-002-005-009-011-016>019-142100-
/O.CON.KBTV.WI.Y.0003.090514T0800Z-090515T0000Z/
NORTHERN ST. LAWRENCE-EASTERN CLINTON-SOUTHEASTERN ST. LAWRENCE-
WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE-
WESTERN FRANKLIN-WESTERN CHITTENDEN-WESTERN ADDISON-
WESTERN RUTLAND-EASTERN FRANKLIN-EASTERN CHITTENDEN-
EASTERN ADDISON-EASTERN RUTLAND-
INCLUDING THE CITIES OF...MASSENA...PLATTSBURGH...STAR LAKE...
LAKE PLACID...PORT HENRY...TICONDEROGA...OGDENSBURG...POTSDAM...
GOUVERNEUR...ALBURGH...SOUTH HERO...ST. ALBANS...BURLINGTON...
MIDDLEBURY...VERGENNES...RUTLAND...ENOSBURG FALLS...RICHFORD...
UNDERHILL...BRISTOL...RIPTON...EAST WALLINGFORD...KILLINGTON
355 AM EDT THU MAY 14 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BURLINGTON CONTINUES THE WIND
ADVISORY FOR PORTIONS OF NORTHERN NEW YORK AND WESTERN
VERMONT...UNTIL 8 PM EDT THIS EVENING.

STRONG SOUTH WINDS OF 25 TO 35 MPH...WITH GUSTS TO 55 MPH...ARE
EXPECTED THURSDAY WITH PEAK WINDS ANTICIPATED AROUND MIDDAY. THESE
STRONG WINDS WILL GRADUALLY DIMINISH TOWARD THIS EVENING.

SPECIAL ATTENTION SHOULD BE PAID TO AREAS WHERE THE GROUND IS
STILL SATURATED FROM RECENT HEAVY RAIN...AS TREES MAY BE
SUSCEPTIBLE TO FALLING.

PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT
WIND GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION. SECURE ANY LOOSE OBJECTS AROUND YOUR
PROPERTY THAT MAY BE BLOWN OR DAMAGED BY WIND.

$$

VTZ003-004-006>008-142100-
/O.CON.KBTV.WI.Y.0003.090514T1200Z-090515T0000Z/
ORLEANS-ESSEX-LAMOILLE-CALEDONIA-WASHINGTON-
INCLUDING THE CITIES OF...NEWPORT...ISLAND POND...JOHNSON...
STOWE...ST. JOHNSBURY...MONTPELIER
355 AM EDT THU MAY 14 2009

...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 8 PM
EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BURLINGTON CONTINUES THE WIND
ADVISORY FOR NORTHEAST AND CENTRAL VERMONT.... FROM 8 AM THIS
MORNING TO 8 PM EDT THIS EVENING.

STRONG SOUTH WINDS OF 25 TO 35 MPH...WITH GUSTS TO 50 MPH...ARE
EXPECTED TO DEVELOP TODAY WITH PEAK WINDS ANTICIPATED AROUND 
MIDDAY. STRONGEST WIND WILL BE FELT IN THE HIGHER TERRAIN AND
AREAS EXPOSED TO THE SOUTH. WIND WILL START TO DIMINISH FROM WEST
TO EAST ON THURSDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT
WIND GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION. SECURE ANY LOOSE OBJECTS AROUND YOUR
PROPERTY THAT MAY BE BLOWN OR DAMAGED BY WIND.

$$

BANACOS
1 follow-up statement
000 
WWUS71 KBTV 141859
NPWBTV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BURLINGTON VT
259 PM EDT THU MAY 14 2009

...STRONG WINDS WILL BE DIMINISHING THIS EVENING...

ALTHOUGH THE STRONGEST WINDS HAVE ALREADY OCCURRED...SOUTH TO
SOUTHWEST WINDS WILL CONTINUE TO GUST OVER 45 MPH THROUGH EARLY
EVENING. THIS MAY RESULT IN ADDITIONAL TREE AND POWERLINE DAMAGE.
THESE STRONG WINDS WILL DIMINISH AFTER SUNSET.

NYZ027-030-031-150000-
/O.CAN.KBTV.HW.W.0001.000000T0000Z-090515T0000Z/
/O.EXA.KBTV.WI.Y.0003.000000T0000Z-090515T0000Z/
NORTHERN FRANKLIN-SOUTHERN FRANKLIN-WESTERN CLINTON-
INCLUDING THE CITIES OF...MALONE...SARANAC LAKE...TUPPER LAKE...
DANNEMORA
259 PM EDT THU MAY 14 2009

...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A WIND
ADVISORY FOR PORTIONS OF NORTHERN NEW YORK...WHICH IS IN EFFECT
UNTIL 8 PM EDT THIS EVENING. THE HIGH WIND WARNING HAS BEEN
CANCELLED.

STRONG SOUTH TO SOUTHWEST WINDS OF 20 TO 30 MPH...WITH GUSTS OVER
45 MPH WILL CONTINUE INTO EARLY EVENING. THESE STRONG WINDS WILL
DIMINISH AFTER SUNSET.

PRECAUTIONARY/PREPAREDNESS ACTIONS... 

A WIND ADVISORY MEANS THAT WIND GUSTS IN EXCESS OF 45 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION. SECURE ANY LOOSE OBJECTS AROUND YOUR PROPERTY THAT MAY BE
BLOWN OR DAMAGED BY WIND.



$$

NYZ026-028-029-034-035-087-VTZ001-002-005-009-011-016>019-150000-
/O.CON.KBTV.WI.Y.0003.000000T0000Z-090515T0000Z/
NORTHERN ST. LAWRENCE-EASTERN CLINTON-SOUTHEASTERN ST. LAWRENCE-
WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE-
WESTERN FRANKLIN-WESTERN CHITTENDEN-WESTERN ADDISON-
WESTERN RUTLAND-EASTERN FRANKLIN-EASTERN CHITTENDEN-
EASTERN ADDISON-EASTERN RUTLAND-
INCLUDING THE CITIES OF...MASSENA...PLATTSBURGH...STAR LAKE...
LAKE PLACID...PORT HENRY...TICONDEROGA...OGDENSBURG...POTSDAM...
GOUVERNEUR...ALBURGH...SOUTH HERO...ST. ALBANS...BURLINGTON...
MIDDLEBURY...VERGENNES...RUTLAND...ENOSBURG FALLS...RICHFORD...
UNDERHILL...BRISTOL...RIPTON...EAST WALLINGFORD...KILLINGTON
259 PM EDT THU MAY 14 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BURLINGTON CONTINUES THE WIND
ADVISORY FOR PORTIONS OF NORTHERN NEW YORK AND WESTERN
VERMONT... UNTIL 8 PM EDT THIS EVENING.

STRONG SOUTH WINDS OF 20 TO 30 MPH...WITH GUSTS OVER 45 MPH WILL
CONTINUE INTO EARLY EVENING. THESE STRONG WINDS WILL DIMINISH
AFTER SUNSET.

PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT
WIND GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION. SECURE ANY LOOSE OBJECTS AROUND YOUR
PROPERTY THAT MAY BE BLOWN OR DAMAGED BY WIND.

$$

VTZ003-004-006>008-150000-
/O.CON.KBTV.WI.Y.0003.000000T0000Z-090515T0000Z/
ORLEANS-ESSEX-LAMOILLE-CALEDONIA-WASHINGTON-
INCLUDING THE CITIES OF...NEWPORT...ISLAND POND...JOHNSON...
STOWE...ST. JOHNSBURY...MONTPELIER
259 PM EDT THU MAY 14 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BURLINGTON CONTINUES THE WIND
ADVISORY FOR NORTHEAST AND CENTRAL VERMONT..... UNTIL 8 PM EDT
THIS EVENING.

STRONG SOUTH WINDS OF 20 TO 30 MPH...WITH GUSTS OVER 45 MPH WILL
CONTINUE INTO EARLY EVENING. THESE STRONG WINDS WILL DIMINISH
AFTER SUNSET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT
WIND GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION. SECURE ANY LOOSE OBJECTS AROUND YOUR
PROPERTY THAT MAY BE BLOWN OR DAMAGED BY WIND.

$$

NASH

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Burlington, VT wrote its last area forecast discussion before this high wind warning went out at May 14, 3:24 AM EDT, 31 minutes earlier.

Area forecast discussion, May 14, 3:24 AM EDT, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
324 AM EDT THU MAY 14 2009

.SYNOPSIS...
A FRONTAL SYSTEM APPROACHING FROM THE WEST WILL BRING STRONG AND
GUSTY WINDS FOR MUCH OF THURSDAY WITH INCREASING CHANCES FOR RAIN
SHOWERS. ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS NORTHERN NEW
YORK AND SOUTH CENTRAL SECTIONS OF VERMONT DURING THURSDAY. FRIDAY
WILL BRING A RETURN TO DRYER WEATHER.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 406 PM EDT WEDNESDAY...A WARM FAIR EVENING IS ON TAP FOR THE
NORTH COUNTRY. SOME FAIR WEATHER CU LINGERS OVER THE MOUNTAINS
OTHERWISE WE ARE MOSTLY CLEAR. CURRENT SATELLITE INDICATES A
SHIELD OF HIGH THIN CIRRUS APPROACHING OUR WESTERN BOUNDARY... IN
ADVANCE OF A WARM FRONT THAT WILL APPROACH THE AREA AND EVENTUALLY
BRING RAIN FOR TOMORROW. WITH STRONG HIGH PRESSURE OFF THE MAIN
COAST WE WILL SEE THE GRADIENT INCREASE AND GUSTY SOUTHERLY WINDS
DEVELOPING AFTER MIDNIGHT. THESE WINDS WILL INHIBIT COOLING
OVERNIGHT...SO FORECAST KEEPS TEMPS IN THE MID 40S TO MID
50S...WITH WARMEST CONDITIONS IN THE CHAMPLAIN AND ST LAWRENCE
VALLEYS WHERE WIND WILL BE STRONGEST.

&&

.SHORT TERM /FRIDAY THROUGH SATURDAY/...
AS OF 406 PM EDT WEDNESDAY...WINDS ARE THE TOP STORY FOR THE NEXT
24 HOURS. A STRONG SYSTEM WITH A LOW CENTER OF 986 MB WILL MOVE
TOWARD HUDSON BAY LATE TONIGHT WHILE A STRONG 1036 MB HIGH WILL
PERSIST EAST OF THE GULF OF MAINE. THE RESULT IS A TIGHT GRADIENT
RIGHT ACROSS THE NORTH COUNTRY WITH GUSTY SOUTHERLY WINDS. A
STRONG 850 JET OF 70 KT WILL ACCOMPANY THIS SETUP. THE GRADIENT
WILL PEAK IN THE MID MORNING EARLY AFTERNOON...WHERE GUST TO 55
MPH ARE NOT OUT OF THE QUESTION FOR COMMUNITIES IN THE CHAMPLAIN
VALLEY AND HIGHER TERRAIN OF N NY AND VT. PARTICULAR CONCERN
INCLUDE FOR THESE AREAS INCLUDE A FULL CANOPY OF LEAVES ON
TREES...AND LOCALLY STILL SATURATED GROUND CONDITIONS DUE TO
RECENT HEAVY RAIN. MOS GUIDANCE FOR THIS EVENT ARE HIGHEST IN
RECENT RECOLLECTION FOR A SOUTHERLY WIND EVENT. RAIN WILL BEGIN IN
THE MID MORNING SPREADING FROM WEST TO EAST SLOWLY THROUGH THE
DAY. MOST OF THE FORCING WILL BE TO OUR NORTH...SO DESPITE AMPLE
MOISTURE WE SHOULD ONLY SEE 0.25 TO 0.5 INCHES WITH SIGNIFICANTLY
LESS IN THE CHAMPLAIN VALLEY DUE TO SHADOWING. THERE WILL BE SOME
INSTABILITY WITH THE COLD FRONT PASSING IN THE AFTERNOON AND
EVENING HOURS WHICH COULD BRING SOME HIGHER AMOUNTS OF QPF IN
EMBEDDED CONVECTION...WITH A SLIGHT POSSIBILITY OF THE RUMBLE OF
THUNDER. WIND WILL BEGIN TO DIMINISH AS RAIN FALLS IN THE
AFTERNOON AND EVENING HOURS. A FAIR AMOUNT OF SUBSIDENCE BEHIND
THE FRONT WILL LEAD WAY TO SOME PATCHY FOG OVERNIGHT THURSDAY
NIGHT.

&&

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
AS OF 324 AM EDT THURSDAY....SAT NGT INTO SUNDAY WILL SEE FRNTL
BOUNDARY SLOWLY TRAVERSE THE CWA. W/ SFC RIDGE ON EITHER SIDE OF
BOUNDARY...PRECIP/MVMNT LIMITED SO EXPECT FRNT TO BEGIN TO FALL
APART AS IT MVS EAST. WILL KEEP POPS FOR OVERNGT IN LIKELY
AREA...W/ CHANCE FOR THUNDER BFR MIDNGT. -RW CONTINUE TO DECR IN
AREAL COVERAGE AS DAY PROGRESSES SUNDAY AND WILL SHARPLY TAPER OFF
ENDING TOWARDS 00Z MONDAY...WITH ANY REMAINING PRECIP OVER FAR SE
VT. MONDAY THRU WEDNESDAY CONTINUES TO SHOW SFC HIGH OVER THE NE
PROVIDING THE AREA W/ A NICE STRETCH OF WX WITH A SLIGHT WARMING
TREND. W/ RIDGE SITTING OVER THE REGION...850 TEMPS INCR FROM 0-4C
ON MONDAY TO 11-14C BY WEDNESDAY. MDLS STILL SHOW CHANCE OF WEAK
BACKDOOR FRNT SKIRTING NORTHERN BORDER ZONES TUES...WILL CONTINUE
TO SHOW A SLIGHT CHANCE FOR -RW/--RW DURING THE DAY AS DRY AIR
OVER CWA WILL PREVENT ANY PUSH TOO FAR IF AT ALL INTO THE FA.

&&

.AVIATION /08Z THURSDAY THROUGH MONDAY/...
THROUGH 06Z FRIDAY...VFR CONDITIONS EXPECTED THRU 15Z. SCT-BKN HIGH
CLD COVER WILL BEGIN TO LWR AS FRNT APPROACHES FROM THE WEST. AFT
15Z COND WILL MAINLY REMAIN AS MVFR(BECM VFR AFT 00Z TNGT) WITH
RAIN(AND SOME FG) LWRING VSBY DOWN TO 3-6SM AT TIMES AND CEILINGS
BKN020-030. MENTION OF CB FOR FROPA THIS AFTNOON. OTHER ISSUE FOR
THIS FORECAST PERIOD WILL BE THE STRONG SSW WINDS OUT AHEAD OF
FRNT. WINDS WILL STRONGLY INCR AS FRNT APPROACHES FROM 15-25KTS
THRU 12Z...UP TO 40-45KTS INTO THIS AFTNOON...BUT WILL QUICKLY
TAPER OFF AFT 00Z FRI AS FRNT CLRS REGION FROM W TO E. LLWS OF
50-60KTS WILL BE ISSUE MAINLY THIS MORNING UNTIL WINDS FULLY MIX
DOWN TO SFC. RUT WILL BE PROLONGED INTO AFTNOON DUE TO DIRECTIONAL
SHEAR ISSUES OF 30 DEG+. HIR TRRN OBSCD AT TIMES.

06Z FRIDAY THROUGH MONDAY...CDFNT WILL MOVE EAST ACRS THE
FORECAST AREA THURS NIGHT. SHWRS AND MVFR CONDITIONS PSBL THURS
EVENING...WITH BRF IFR AND ISOLD TSRA PSBL. MAINLY VFR LATER THURS
NIGHT AFTER FROPA. VFR CONDITIONS FRIDAY INTO FRIDAY NIGHT. NEXT
FRONTAL SYSTEM BRINGS A CHANCE OF SHWRS AND MVFR CONDITIONS
SAT/SAT NITE. LINGERING SHWRS AND MVFR CONDITIONS PSBL SUNDAY
MORNING OVER HIR TRRN TAF SITES...OTHERWISE VFR CONDITIONS SUNDAY
INTO MONDAY.

&&

.MARINE...
A LAKE WIND ADVISORY IS IN EFFECT FOR A GUSTY SOUTHERLY WIND
EVENT. WIND WILL PEAK THURSDAY AROUND 40 KT WITH GUSTS TO 45 KT
NOT OUT OF THE QUESTION ESPECIALLY IN THE NORTHERN PORTIONS OF THE
LAKE. BOATERS SHOULD EXPECT STEEP WAVES OF 4 FT SUBSIDING THURSDAY
EVENING.

&&

.BTV WATCHES/WARNINGS/ADVISORIES...
VT...WIND ADVISORY UNTIL 8 PM EDT THIS EVENING FOR VTZ001-002-005-
     009-011-016>019.
     WIND ADVISORY FROM 8 AM THIS MORNING TO 8 PM EDT THIS EVENING
     FOR VTZ003-004-006>008.
NY...HIGH WIND WARNING UNTIL 8 PM EDT THIS EVENING FOR NYZ027-030-
     031.
     WIND ADVISORY UNTIL 8 PM EDT THIS EVENING FOR NYZ026-028-029-
     034-035-087.

&&

SYNOPSIS...BANACOS/AMF
NEAR TERM...BANACOS/AMF
SHORT TERM...BANACOS/AMF
LONG TERM...JN
AVIATION...RJS/JN
MARINE...
Hazardous weather outlook, May 14, 3:23 AM EDT, 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BURLINGTON VT
323 AM EDT THU MAY 14 2009

NYZ027-030-031-150730-
NORTHERN FRANKLIN-SOUTHERN FRANKLIN-WESTERN CLINTON-
323 AM EDT THU MAY 14 2009

...HIGH WIND WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WARNING.

IN ADDITION TO THE HIGH WIND WARNING...THERE IS A SLIGHT CHANCE
FOR THUNDERSTORMS TODAY...MAINLY THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THERE IS A CHANCE FOR THUNDERSTORMS ON SATURDAY WITH AN
APPROACHING COLD FRONT. HIGHEST THREAT WILL LIKELY BE DURING THE
AFTERNOON HOURS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NYZ026-028-029-034-035-087-VTZ001-002-005-009-011-016>019-150730-
NORTHERN ST. LAWRENCE-EASTERN CLINTON-SOUTHEASTERN ST. LAWRENCE-
WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE-
WESTERN FRANKLIN-WESTERN CHITTENDEN-WESTERN ADDISON-WESTERN RUTLAND-
EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND-
323 AM EDT THU MAY 14 2009

...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL
VERMONT...NORTHWEST VERMONT AND SOUTHERN VERMONT.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

IN ADDITION TO THE WIND ADVISORY...THERE IS A SLIGHT CHANCE
FOR THUNDERSTORMS TODAY...MAINLY THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THERE IS A CHANCE FOR THUNDERSTORMS ON SATURDAY WITH AN
APPROACHING COLD FRONT. HIGHEST THREAT WILL LIKELY BE DURING THE
AFTERNOON HOURS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VTZ003-004-006>008-150730-
ORLEANS-ESSEX-LAMOILLE-CALEDONIA-WASHINGTON-
323 AM EDT THU MAY 14 2009

...WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VERMONT...NORTHEAST
VERMONT AND NORTHWEST VERMONT.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THERE IS A CHANCE FOR THUNDERSTORMS ON SATURDAY WITH AN
APPROACHING COLD FRONT. HIGHEST THREAT WILL LIKELY BE DURING THE
AFTERNOON HOURS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VTZ010-012-150730-
ORANGE-WINDSOR-
323 AM EDT THU MAY 14 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VERMONT AND SOUTHERN
VERMONT.

.DAY ONE...TODAY AND TONIGHT.

SOUTHERLY WIND GUSTS UP TO 40 MPH ARE POSSIBLE ACROSS EAST CENTRAL
VERMONT TODAY. THIS MAY POSE A HAZARD TO DRIVERS OF HIGH PROFILE
VEHICLES. WINDS WILL DIMINISH THIS EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
THERE IS A CHANCE FOR THUNDERSTORMS ON SATURDAY WITH AN
APPROACHING COLD FRONT. HIGHEST THREAT WILL LIKELY BE DURING THE
AFTERNOON HOURS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

BANACOS

Nearby

High Wind Warnings in New York, 2009Every high wind warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.